MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the calcified left circumflex artery.A 2.25 x 32 synergy ii drug eluting stent (des) was advanced to treat the lesion.However, while attempting to cross the lesion, the shaft broke into two pieces.The device was successfully removed from the patient and the procedure was completed with another synergy des.No further patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Udi corrected from to udi=(b)(4).Device lot number corrected from 19818754 to 19802802.Device evaluated by mfr: a stent delivery system was returned for analysis.A visual examination of the stent found that the stent was damaged to proximal stents strut, rows 3-6 with stent struts misaligned and deformed.The rest of stent appeared undamaged.The undamaged section of the crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.A visual examination of the bumper tip showed no signs of damage.The balloon body was reviewed and no issues were noted with the overall balloon.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination found a hypotube break 240mm distal to the distal end of strain relief and multiple kinks along the hypotube shaft were also noted.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6321219
Report Number2134265-2017-01028
Device Sequence Number19139118
Product Code NIQ
UDI-Device Identifier08714729840329
UDI-Public(01)08714729840329(17)20171003(10)19818754
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2017
Device Model NumberH7493926032220
Device Catalogue Number39260-3222
Device Lot Number19802802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR